MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure involving placement of another manufacturer¿s stent, a cook flexor ansel guiding sheath was used.Per the reporter, when the other manufacturer¿s stent was inserted into the cook sheath, the stent detached from its delivery catheter/balloon and could not be deployed.The stent was removed with its support catheter and balloon, but the ptfe stent cover (graft material) remained in the right humeral artery.The patient was admitted to intensive care and then transferred to intensive care at another facility.The patient underwent a surgical procedure involving an incision at the bend of the right elbow to remove the stent cover from the artery and control of the humeral artery dissection was achieved using compression.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.It is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d9, h3 summary of event: as reported, during an angioplasty procedure involving placement of another manufacturer¿s stent in the right humeral artery, a cook flexor ansel guiding sheath was used.The dilator was easy to advance through the sheath.Per the reporter, when the other manufacturer¿s stent was inserted into the cook sheath, the stent detached from its delivery catheter/balloon and could not be deployed.The stent was removed with its support catheter and balloon, but the ptfe stent cover (graft material) remained in the right humeral/brachial artery.The original intended procedure was not completed.No part of the cook sheath was left in the patient.The patient was admitted to intensive care and then transferred to intensive care at another facility.The patient underwent a surgical procedure involving an incision at the bend of the right elbow to remove the stent cover from the artery and control of the humeral/brachial artery dissection was achieved using compression.There were reportedly no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ the information provided upon review of the dmr, dhr, ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that there was no defect with the cook device.From the information provided, no manufacturing or design deficiencies can be confirmed at this time.It was noted that the included dilator was easy to advance through the flexor sheath, and from all given information there were no known compatibility issues with the other manufacturer¿s stent.Corrected information: b1, h1: upon completion of the investigation, this complaint has been reassessed as not-reportable under fda 21 cfr part 803.There has been no allegation of malfunction of the cook sheath.The investigation determined that the cook sheath was manufactured to specification and found no non-conformances on the final or any sub-assembly lot.There have been no other related complaints reported for the lot.Per the customer, the dilator included with the sheath was easily advanced into the sheath.The bentley begraft stent dislodged from its delivery catheter/balloon but was removed with the delivery catheter.The ptfe stent cover separated from the bentley stent and was left in the patient's artery, resulting in the serious injury (transport to another facility, admission to icu, and the surgical incision/procedure to remove the ptfe stent cover).As such, there is no evidence that the cook sheath caused or contributed to the serious injury.
 
Event or Problem Description
Additional information was received 19apr2023.The procedure was angioplasty and the other manufacturer's stent was intended to be placed in the right humeral artery.The dilator was easy to advance through the sheath.The original intended procedure was not completed.No part of the cook sheath was left in the patient.There were reportedly no adverse effects to the patient.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16539716
Report Number1820334-2023-00259
Device Sequence Number7118367
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)251118(10)15077822
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number15077822
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTLEY BEGRAFT STENT BGP2307_2 LOT 221378
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown